Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 10, 2009, 4:32 PM EST for Cobb County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2009, 4:32 PM EST (21:32 UTC)
- Expired
- Nov 11, 2009, 4:34 AM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Allatoona Creek at Stilesboro Road near Acworth (MAHG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02393419, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 102132 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EST TUE NOV 10 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL...3 SOUTH...AFFECTING COBB COUNTY .HEAVY RAINFALL FROM THE REMNANTS OF HURRICANE IDA TODAY HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. && GAC067-111132- /O.NEW.KFFC.FL.W.0126.091110T2132Z-000000T0000Z/ /MAHG1.1.ER.091110T2115Z.091110T2115Z.000000T0000Z.UU/ 432 PM EST TUE NOV 10 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALLATOONA CREEK NEAR MARS HILL...3 SOUTH. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 4 PM TUESDAY THE STAGE WAS 13.0 FEET...AND RISING STEADILY * FLOOD STAGE IS 13.0 FEET. $$
1 follow-up statement
000 WGUS82 KFFC 110934 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 AM EST WED NOV 11 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ALLATOONA CREEK NEAR MARS HILL 3S AFFECTING COBB COUNTY && GAC067-111004- /O.CAN.KFFC.FL.W.0126.000000T0000Z-091111T0934Z/ /MAHG1.1.ER.091110T2115Z.091111T0200Z.091111T0527Z.UU/ 434 AM EST WED NOV 11 2009 THE FLOOD WARNING IS CANCELLED FOR THE ALLATOONA CREEK NEAR MARS HILL 3S * AT 4 AM WEDNESDAY THE STAGE WAS 11.2 FEET...AND FALLING. * FLOOD STAGE IS 13.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 10, 3:16 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 10, 3:16 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 PM EST TUE NOV 10 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE REMNANTS OF IDA WILL TRACK EAST ACROSS FLORIDA THROUGH TOMORROW AIDED BY THE DEEPENING TROUGH MOVING ACROSS THE SOUTHEAST. SIMILAR TO YESTERDAY AT THIS TIME...GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE NAM SOLUTION FAIRLY CLOSE...JUST SLOWER TO MOVE THE SYSTEM OFF THE EAST COAST ON THURSDAY WHILE THE CANADIAN IS AN OUTLIER TAKING THE EXTRATROPICAL LOW FURTHER SOUTH INITIALLY. HAVE LEANED HEAVILY TOWARD TO GFS/ECMWF SOLUTIONS THIS RUN. ALTHOUGH MOISTURE BEGINS TO TAPER OFF FROM WEST TO EAST TOMORROW PROXIMITY OF THE UPPER LOW TO EAST GEORGIA WILL KEEP LOW CHANCE OF RAIN ACROSS THAT AREA AT LEAST THROUGH TOMORROW NIGHT. AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE WILL BEGIN BUILDING INTO THE AREA ON THURSDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA WITH THE HEAVIEST AMOUNTS OVER NORTH GEORGIA WHERE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ANTICIPATED. RAINFALL AMOUNTS THROUGH TOMORROW MORNING WILL BE IN THE 3 TO 5 INCH RANGE ACROSS MUCH OF THE WATCH AREA WITH LOCALIZED HIGHER AMOUNTS. HAVE CONTINUED THE FLASH FLOOD WATCH THROUGH TOMORROW MORNING...BUT WOULD NOT BE SHOCKED TO SEE COUNTIES REMOVED LATER THIS EVENING...PARTICULARLY IN NORTHWEST GEORGIA. AS IDA TRACKS ACROSS GEORGIA AND INTERACTS WITH A STRONG SURFACE HIGH BUILDING OVER THE GREAT LAKES AREA...THE SURFACE GRADIENT HAS TIGHTENED THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MILES AN HOUR WITH GUSTS GREATER THAN 30 HAVE BEEN REPORTED ACROSS NORTH AND CENTRAL GEORGIA. AS IDA SHIFTS EASTWARD TOMORROW...WINDS WILL CONTINUE IN THE 15 TO 25 MILES AN HOUR RANGE DURING THE DAY TOMORROW WITH MODELS SHOWING WIND SPEEDS OF 30 KNOTS JUST OFF THE SURFACE. HAVE EXPANDED THE WIND ADVISORY THROUGH THE DAY TOMORROW...AND EXPECT WINDS TO BEGIN DIMINISHING TO 10 TO 15 MPH TOMORROW EVENING AS SURFACE HIGH BEGINS BUILDING SOUTHWEST INTO THE GULF COAST STATES. TEMPERATURES ARE QUITE TRICKY OVER THE FIRST COUPLE OF PERIODS. WITH CLOUDS AND RAIN ACROSS THE AREA TONIGHT...GUIDANCE ONCE AGAIN APPEARS TOO COOL...WITH WARMER MAV GUIDANCE BETTER THAN MET BASED UPON CURRENT CONDITIONS AND LOCAL BIASES. TOMORROW MET IS WARMER THAN MAV...ALTHOUGH 12Z MAV MUCH WARMER THAN 00Z MAV IN SOME LOCATIONS. NOT EXPECTING LARGE VARIATIONS BETWEEN LOWS TOMORROW MORNING AND AFTERNOON HIGHS WITH THE MET LOOKING BETTER FOR HIGH TEMPERATURES. A BLEND OF MAV/MET LOOKS GOOD BEYOND THE SECOND PERIOD. .LONG TERM /FRIDAY THROUGH TUESDAY/... BY FRIDAY...BOTH ECMWF/GFS MOVE THE SYSTEM OFF THE SOUTHEAST COAST AND ARE IN GOOD AGREEMENT. ALTHOUGH THERE ARE MINOR DISCREPANCIES IN THE EXTENDED SOLUTIONS...THEY ARE IN GENERAL AGREEMENT THAT AS THE LOW CONTINUES TO MOVE INTO THE ATLANTIC...SURFACE AND UPPER LEVEL RIDGING WILL BUILD OVER THE FORECAST AREA ON SATURDAY. THIS WILL BRING DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES THROUGH SUNDAY. GFS AND ECMWF DIVERGE ON HANDLING OF A SHORT WAVE TRAVERSING THE ROCKIES ON SATURDAY...WITH GFS DEVELOPING A CLOSED LOW OVER THE DESERT SOUTHWEST SATURDAY NIGHT WITH A SPLIT FLOW AND ECMWF TAKING A SLOWER PROGRESSION...DEEPENING THE TROUGH AS IT TRACKS ACROSS THE PLAINS. THIS LEADS TO RATHER LARGE TIMING DIFFERENCES WITH THE NEXT SYSTEM...GFS TRACKS THE WEAKER NORTHERN SHORT WAVE ACROSS THE OHIO VALLEY SUNDAY NIGHT WHICH PUSHES THE SURFACE FRONT ACROSS THE AREA MONDAY WHILE THE ECMWF IS SLOWER WITH THE BROAD TROUGH...HOLDING OFF ON THE SURFACE FRONT UNTIL MONDAY EVENING. IN ANY CASE...CONFIDENCE IN DAY 6 AND 7 FORECAST ARE QUITE LOW. MOISTURE RETURN WITH EACH SOLUTION IS NOT ALL THAT IMPRESSIVE SO SLIGHT CHANCE POPS SEEM PRUDENT MONDAY AND MONDAY NIGHT WITH DRY CONDITIONS RETURNING FOR TUESDAY AS BROAD SURFACE HIGH BUILDS IN BEHIND THE SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 58 46 58 44 / 100 50 10 10 10 ATLANTA 54 60 47 60 49 / 100 30 5 5 5 BLAIRSVILLE 52 59 44 58 44 / 100 40 5 5 5 CARTERSVILLE 51 59 44 61 43 / 100 20 5 5 5 COLUMBUS 60 64 49 66 48 / 80 20 5 5 5 GAINESVILLE 54 59 46 58 49 / 100 40 5 5 10 MACON 61 63 50 64 47 / 100 40 5 5 5 ROME 55 61 45 65 43 / 80 20 0 5 5 PEACHTREE CITY 55 62 47 62 44 / 100 30 5 5 5 VIDALIA 62 65 50 61 48 / 100 60 40 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE... POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WARREN...WHITE...WHITFIELD...WILKES. && 12
Hazardous weather outlook, Nov 10, 1:52 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EST TUE NOV 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 152 PM EST TUE NOV 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAIN WILL OCCUR TODAY AND TONIGHT... RESULTING IN RAPID RISES AND POSSIBLE FLOODING ON AREA CREEKS... STREAMS AND RIVERS. .SYNOPSIS... DEEP TROPICAL MOISTURE AND HEAVY RAIN WILL CONTINUE TO OVERSPREAD GEORGIA AS NOW EXTRATROPICAL STORM IDA MOVES EAST AND NORTHEASTWARD ACROSS THE FLORIDA PANHANDLE REGION THROUGH TONIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE CROSSING THE STATE ON WEDNESDAY WILL HELP PUSH THE HEAVY RAIN EAST OF GEORGIA BY WEDNESDAY AFTERNOON. .PRIMARY HAZARDS... RISES ALONG AREAS CREEKS...STREAMS AND RIVERS... IN ADDITION TO THE PONDING OF WATER ALONG LOW LYING...FLOOD PRONE AREAS WILL BE THE PRIMARY HAZARD THIS AFTERNOON AND TONIGHT...ESPECIALLY FOR AREAS ALONG AND NORTH OF A COLUMBUS TO MACON TO WARRENTON LINE. THE GREATER POTENTIAL FOR FLOODING WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS THE METRO ATLANTA AREA WHERE MUCH OF THE RAIN WILL QUICKLY RUNOFF AND POOL. .DISCUSSION... HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS UP TO 8 INCHES POSSIBLE. THIS WILL RESULT IN RAPID RUNOFF INTO LOCAL RIVERS...CREEKS...AND STREAMS...RESULTING IN AT LEAST MINOR TO MODERATE FLOODING AT SOME LOCATIONS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM WEDNESDAY. STRONG EAST TO NORTHEAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE THIS AFTERNOON AND OVERNIGHT IN RESPONSE TO HIGH PRESSURE TO OUR NORTH AND THE LOW PRESSURE ASSOCIATED WITH IDA TO OUR SOUTHWEST. THE STRONG WINDS AND SATURATED SOIL MAY DOWN A FEW SHALLOW ROOTED TREES. A WIND ADVISORY WILL BE IN EFFECT THROUGH 7 PM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL RIVERS WILL LIKELY BE IN FLOOD ON WEDNESDAY...AND PERHAPS INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER... HEAVY RAINFALL AMOUNTS...OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Nov 10, 12:31 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EST TUE NOV 10 2009 GAZ033-044-045-055-102030- 1231 PM EST TUE NOV 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 330 PM EST... AT 1224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN OVER THE ATLANTA METRO AREA. AMOUNTS OF 1 TO 2 INCHES OF RAIN HAVE FALLEN SO FAR. RUNOFF FROM THESE STORMS AS WELL AS CLOGGED STORM DRAINS WILL CAUSE TEMPORARY MINOR FLOODING OF URBAN AREAS...STREETS AND UNDERPASSES ACROSS CLAYTON...DEKALB AND FULTON COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
Special weather statement, Nov 10, 4:08 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EST TUE NOV 10 2009 GAZ002>009-011>013-015-019-102300- 408 PM EST TUE NOV 10 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PICKENS...FLOYD... CHATTOOGA...GORDON...LUMPKIN...GILMER...UNION...TOWNS...FANNIN... WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 600 PM EST... AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WEST TO EAST BAND OF HEAVY RAIN DEVELOPING WITHIN THE LARGER AREA OF LIGHT TO MODERATE RAIN ACROSS NORTH GEORGIA. THE RAIN COVERS MUCH OF THE LISTED COUNTIES. HOWEVER...THE HEAVIEST RAIN WILL AFFECT GILMER COUNTY DURING THE NEXT HOUR. MUCH OF THIS AREA HAS ALREADY SEEN 2 TO 3 INCHES OF RAIN TODAY. THE GROUND IS TOTALLY SATURATED. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY DURING THE NEXT 2 HOURS. MANY CREEKS AND STREAMS IN THE AREA ARE ALREADY NEARING BANKFULL. ADDITIONAL RUNOFF WILL LIKELY RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PICKENS...FLOYD...CHATTOOGA...GORDON...LUMPKIN...GILMER...UNION...TOW NS...FANNIN...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:55 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 32 hr |
| Nov 10, 11:20 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 66 hr |
| Nov 10, 5:24 PM EST | River Flood Warning | FFC | Cobb | 26 hr |
| Nov 10, 5:44 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 14 hr |
| Nov 10, 6:09 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 11 hr |
| Nov 10, 6:43 PM EST | River Flood Warning | FFC | Gwinnett | 10 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.